Radiative transfer in a semiinfinite medium with a specularly reflecting boundary

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A consistent solution of the radiative transfer equation characterizing photon transport in a semiinfinite medium of refractive index greater than or equal to one is obtained following the method of Sobolev. Fresnel specular reflection, Snell's law and isotropic scattering are assumed. An algorithm is developed and its accuracy is demonstrated. A numerical Laplace transform inversion leads to an efficient evaluation for the interior flux and source function distributions.

Original languageEnglish (US)
Pages (from-to)257-267
Number of pages11
JournalJournal of Quantitative Spectroscopy and Radiative Transfer
Volume53
Issue number3
DOIs
StatePublished - 1995
Externally publishedYes

Fingerprint

specular reflection
Radiative transfer
Laplace transforms
radiative transfer
Distribution functions
Refractive index
Photons
distribution functions
Scattering
refractivity
inversions
Fluxes
evaluation
photons
scattering

ASJC Scopus subject areas

  • Spectroscopy
  • Atomic and Molecular Physics, and Optics
  • Radiation

Cite this

@article{97f7995734d944429764d5f9c5abfd64,
title = "Radiative transfer in a semiinfinite medium with a specularly reflecting boundary",
abstract = "A consistent solution of the radiative transfer equation characterizing photon transport in a semiinfinite medium of refractive index greater than or equal to one is obtained following the method of Sobolev. Fresnel specular reflection, Snell's law and isotropic scattering are assumed. An algorithm is developed and its accuracy is demonstrated. A numerical Laplace transform inversion leads to an efficient evaluation for the interior flux and source function distributions.",
author = "Ganapol, {Barry D}",
year = "1995",
doi = "10.1016/0022-4073(95)90058-6",
language = "English (US)",
volume = "53",
pages = "257--267",
journal = "Journal of Quantitative Spectroscopy and Radiative Transfer",
issn = "0022-4073",
publisher = "Elsevier Limited",
number = "3",

}

TY - JOUR

T1 - Radiative transfer in a semiinfinite medium with a specularly reflecting boundary

AU - Ganapol, Barry D

PY - 1995

Y1 - 1995

N2 - A consistent solution of the radiative transfer equation characterizing photon transport in a semiinfinite medium of refractive index greater than or equal to one is obtained following the method of Sobolev. Fresnel specular reflection, Snell's law and isotropic scattering are assumed. An algorithm is developed and its accuracy is demonstrated. A numerical Laplace transform inversion leads to an efficient evaluation for the interior flux and source function distributions.

AB - A consistent solution of the radiative transfer equation characterizing photon transport in a semiinfinite medium of refractive index greater than or equal to one is obtained following the method of Sobolev. Fresnel specular reflection, Snell's law and isotropic scattering are assumed. An algorithm is developed and its accuracy is demonstrated. A numerical Laplace transform inversion leads to an efficient evaluation for the interior flux and source function distributions.

UR - http://www.scopus.com/inward/record.url?scp=0005585262&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0005585262&partnerID=8YFLogxK

U2 - 10.1016/0022-4073(95)90058-6

DO - 10.1016/0022-4073(95)90058-6

M3 - Article

VL - 53

SP - 257

EP - 267

JO - Journal of Quantitative Spectroscopy and Radiative Transfer

JF - Journal of Quantitative Spectroscopy and Radiative Transfer

SN - 0022-4073

IS - 3

ER -